MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 3/4 36MM DIA +0 RET VE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED

TORNIER INC PERFORM REV INSERT SZ 3/4 36MM DIA +0 RET VE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Catalog Number DWS4360
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient, who had a history of a four-part proximal humerus fracture, underwent reverse total shoulder arthroplasty.The humeral stem became loose, which was confirmed by radiographs.As a result, a revision surgery was performed to remove and replace the loose humeral stem with a different stem that was not part of the perform fracture system.
 
Additional Manufacturer Narrative
The reported event was confirmed, since x-rays of the event were provided and match the alleged failure mode.The device inspection revealed the following: an evaluation of the post operative x-rays reveals loosening of the humeral component of the implant that used a cementless and screwless fixation method.However, all implant components remain structurally intact.The investigation did not reveal a clear root cause.Insufficient information prevents a definitive assessment of the reasons behind the loosening of the humeral stem.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
PERFORM REV INSERT SZ 3/4 36MM DIA +0 RET VE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20081609
Report Number0001649390-2024-00402
Device Sequence Number18042150
Product Code PAO
UDI-Device Identifier00846832078233
UDI-Public00846832078233
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberDWS4360
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight73 KG